The Journal of Toxicological Sciences
Letter
Acetaminophen enhances pruritus in a mouse model of contact dermatitis induced by suboptimal concentration of hapten
Katsunori YamauraSeri AkiyamaManabu OdaEriko SuwaKoichi Ueno
Author information
JOURNALS FREE ACCESS

Volume 36 (2011) Issue 5 Pages 669-674

Details
Download PDF (164K) Contact us
Abstract

Acetaminophen (APAP) is one of the most commonly used drugs worldwide to reduce fever, particularly in children. It is generally considered to be a safe drug. However, a number of studies have shown that regular use of APAP increases the risk of developing allergic diseases. Nonetheless, no animal models have been used to investigate these findings. Therefore, we aimed to create an animal model of APAP-induced pruritus in mice. APAP (0.25% and 0.5%) was administered via drinking water daily from infancy, and a suboptimal concentration of 2,4,6-trinitrochlorobenzene (TNCB) was applied repeatedly to each ear three times a week for 7 weeks to evoke chronic allergic contact dermatitis. Neither 0.25% nor 0.5% APAP was overtly hepatotoxic after 73 days of daily administration. Repeated challenge with TNCB evoked increase in the number of scratching bouts compared to day 1. This increase in the number of scratching bouts was significant in 0.25% and 0.5% APAP groups but not in the group treated with TNCB alone. Daily administration of 0.5% APAP significantly increased in the number of scratching bouts compared to TNCB alone on day 29. This animal model will be useful for investigating the mechanism underlying the increased risk of development of eczema caused by regular APAP use and for examining safer and more effective therapy with APAP.

Information related to the author
© 2011 The Japanese Society of Toxicology
Previous article Next article

Recently visited articles
feedback
Top